Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do beta blockers like plavix cause incontinence ?

Do beta blockers like plavix cause incontinence. . .is it a possible side effect of the medication? Do beta blockers like plavix cause incontinence. . .is it a possible side effect of the medication?
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
  User's Response
's  Response
I wonder where DrSH got is medical degree ?. First up Plavix is not a beta blocker at all. Its generic name is clopidogrel !. It functions as a platelet inhibitor which means that it makes the blood platelets less sticky and therefore clump together less, hope fully to lessen the blocking of coronary arteries !. Forget the bleeding teeth and all the other dire predictions from DrSH. It is normally prescribed to patients who can not tolerate aspirin as aspirin taken over long period can cause GI bleeds. Now I myself have been on Plavix for many years without any problem whatever so do not stop taking them without consulting your GP.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

45 years old. 5ft 10 in. 235 lbs. High blood pressure history. No meds until recently after mild heart attack! 10 days ago....chest pressure..hospital..diagnosed MI...angioplasty, drug-eluting stent placed. Also diagnosed type 2. Discharged within 48 hrs of admission. Lots of meds! Plavix, Crestor, Ace Inhibitor, beta-blocker, 81 mg aspirin, insulin. Blood pressure now average 110/70. Refused to take insulin at home as had hypoglycemic incident in hospital. Blood sugars at home averaging: a.m..8.3, before meals...7.1...post-prandial..8.3. (HbA1c from hospital...8.6.) Before MI, ate too much...anything and everything. Since discharge...lots of low-glycemic vegetables and lean protein...measured portions. Also taking CarnoChrome, bitter melon, gymneme, biotin, alpha-lipoic acid, ubiquinol, lecithin, cinnamon.....to help with blood sugars. Now better blood sugar readings than in hospital with insulin. However, hospital fed me pasta, pineapple, and apple juice all in one meal....hi-glycemic. QUESTION: Today noticed mottled skin, especially on my big belly. Concern?? Common Plavix side effect? I feel good, just wondering about mottled skin. No raised bumps or itchiness. Appreciate comments. THANK YOU!

doctor1 MD

I am 64 years old , had by pass surgery , high blood pressure , high cholesterol , over weight . I am on Plavix , can t take aspirin and have arthritis . For some time now I get dizzy when stand up , turning head to fast . But lately I have started to feel like I would pas out and knees and arm felt like they was going to give out ... When this occurred , checked blood sugar , 115 , blood pressure was 140/70, pulse 63 . Don t know if Vertigo , medication or something wrong .. All my medication says can cause dizziness .. Don t know what to do ...

doctor1 MD

My father is on two blood thinners (plavix and xarelto) , xarelto due to paroxysmal atrial fibrillation and placid due to stent placement in coronary vessels post non stemi MI in September. He will need to continue plavix until next November. He also is having urinary incontinence as well as difficulty voiding, I am guessing due to BPH. We are seeing his primary doctor about this. My question? If add flomax to regimen, is the risk too high of lowering blood pressure. (he is on core 3.125 mg twice a day). We don t want him to become dizzy and fall as he is on the blood thinners and the risk of bleeding very high.

Recent questions on  Urinary incontinence

doctor1 MD

I am a 31 yo female who has been experiencing urinary urgency and incontinence for about 2 years with abdominal pain. Had gall bladder removed about 3 years ago. My recent labs show elevated AST and Alt with low red blood cell count but high MCV MCH.Are any of these things related?

doctor1 MD

I had radical prostatectomy in 2007 which resulted incomplete urinary incontinence. In 2010 I had the implantation of the AMS 800 artificial sphincter and it has worked extremely well, but I have frequent trips, more than desirable, to urinate. I have been on VesiCare on and off for about 3 years at the lowest dosage and experienced constipation, even with supplements to prevent it. Recently I tried the Oxytrol patch and have found them to work very satisfactorly. Now after about 1 month of use, I find that I am having loose stools and some diarrea. How is it that one anti-cholinergic gave me constipation and another diarrea?

doctor1 MD

Hello doc, My friend (36 year old,53kg) diagnosed with HSP,is sufferring from urinary incontinence with blood from urine lasting for 5 to 6 hours .. for the last two days....along with severe pain in the lower abnominal region .plz give your advice and medications ,as well as diagnosis of this situation..

doctor1 MD

My name is Lindsey. I m 21 going on 22 years old and weigh abou 230 lbs. at 5 ft. tall. I had kidney reflux as a child and so did my sister, and cousin. I have a family history of kidney problems. My aunt has kidney disease, my grandma just had a non cancerous tumor removed from her bladder and my mother found that she has blood in her urine. My question is that some days I have to urinate very frequently, but most days its just normal. I have noticed for a while that after I urinate and empty my bladder I feel like my bladder is empty and i m done urinating, however I can sit right back down on the toilet after being done or a minute later and have a few more drops of urine that I need to get out. There has also been a few times when I go to urinate and have to go very badly that I will sit down to urinate and its like there is a hesitation to at first like it won t come out for a second or two then it finally will. I will also add that I never have burning when urinating. I also have pitted edema on both of my lower legs its just a little worse on one side than the other, but it s not in my feet or ankles. So is this all normal or should I see a urologist?

doctor1 MD

My mother-in-law had a major open surgery on Nov last year. She had one of her kidneys removed and also had vesicovaginal fistula repaired. She is mostly healthy the entire year but her urinary incontinence remained as it was. 15 days ago we again...

doctor1 MD

I am having severe bladder problems. I have little control over my urination and sometimes in the evening it is painful with little product. I have an appointment with a urologist tomorrow, but was interested in seeing what I might be in for.

doctor1 MD

Is there any information on Gabapentin and urinary track leakage ? (bladder leakage)